Piperacillin/Tazobactam-Induced Granulomatous Interstitial Nephritis in a Patient with Squamous Cell Lung Cancer Successfully Managed with Chemoradiotherapy

Read full text
Authors: Takuya Sugiura, Kazuo Tsuchiya, Akane Koyano, Tomoko Ueno, Hiromu Rachi, Kimitoshi Shiratori, Megumi Shimasaki, Seiko Takanohashi, Masaki Ikeda, Akashi Togawa
Cited by: 1
References: 20

Abstract

Drug-induced acute interstitial nephritis (DI-AIN) is a common cause of acute kidney injury (AKI), particularly in patients receiving multiple medications. We report a case of AKI in a 47-year-old man with lung squamous cell carcinoma who was treated with carboplatin, paclitaxel, and tazobactam/piperacillin (TAZ/PIPC). A renal biopsy revealed acute tubulointerstitial nephritis with eosinophilic infiltration and non-caseating epithelioid granulomas. The drug lymphocyte stimulation test was positive for TAZ/PIPC, thus supporting a diagnosis of drug-associated DI-AIN. The discontinuation of TAZ/PIPC and corticosteroid therapy led to a recovery of the renal function, thereby allowing for the safe resumption of chemotherapy.

Fields of Study & Subjects

Nephrotoxicity and Medicinal Plants Sarcoidosis and Beryllium Toxicity Research Drug-Induced Adverse Reactions

Publication details

Journal / source
Internal Medicine
Publisher
Japanese Society of Internal Medicine
Publication date
1 January 2026
Language
EN